# SDR FQAR20190529008

- Difficulty date: May 29, 2019
- Submitted: May 29, 2019
- Operation: General aviation
- Aircraft: N434PA
- Make and model: Piper PA-44-180
- Aircraft serial: 4496064
- Aircraft time: 11,598 hours
- Engine: Lyc LO360A1H6
- Engine time: 1,168 hours
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Bushing
- Part number: SL77309
- Condition: Cracked
- Location: Engine
- Part time: 1,168 hours
- Component: Idler Gear, Supairpart
- Component part number: SL75072REVG
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A SCHEDULED INSPECTION EVENT, BRONZE COLORED METAL CHUNKS WERE FOUND IN THE OIL FILTER, UP ON FURTHER INVESTIGATION IT WAS DISCOVERED THAT THE BUSHING (PT# SL77309) THAT IS INSTALLED IN THE IDLER GEAR (PT# SL75072 REV G)HAD FAILED AT THE FWD END OF THE BUSHING, FAILUIRE MODE WAS BREAKING OFF OF PIECES FROM THE END OF THE BUSHING. FAILURE APPEARS TO HAVE BEEN CAUSED BY INCORRECT INSTALLATION OF THE BUSHING, WHICH APPEARS TO HAVE BEEN INSTALLED FROM THE FORWARD END OF THE GEAR WITH A TOOL BEING USED TO PUSH THE BUSHING DOWN TO THE BASE OF THE SHOULDER IN THE BORE. IT APPEARS THAT THE CORRECT INSTALLATION WOULD HAVE BEEN FROM THE FUEL PUMP CAM SIDE OF THE GEAR AND PRESSING THE BUSHING IN PLACE UNTIL IT IS FLUSH WITH THE SURFACE.
